Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 29, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 4, 2019, 5:13 PM CDT for Pierce County, Saint Croix County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2019, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 4, 2019, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 83 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886
WUUS53 KMPX 042213
SVRMPX
WIC093-109-042245-
/O.NEW.KMPX.SV.W.0029.190604T2213Z-190604T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
513 PM CDT Tue Jun 4 2019
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
North central Pierce County in west central Wisconsin...
Southeastern St. Croix County in west central Wisconsin...
* Until 545 PM CDT.
* At 513 PM CDT, a severe thunderstorm was located near River Falls,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
River Falls, Ellsworth, Hammond, Baldwin, Roberts, Woodville,
Beldenville and Martel.
This includes Interstate 94 in Wisconsin between mile markers 9 and
26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4486 9269 4505 9252 4493 9223 4469 9245
TIME...MOT...LOC 2213Z 300DEG 21KT 4489 9255
HAIL...1.00IN
WIND...60MPH
$$
CTG1 follow-up statement
636
WWUS53 KMPX 042237
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
537 PM CDT Tue Jun 4 2019
WIC093-109-042247-
/O.EXP.KMPX.SV.W.0029.000000T0000Z-190604T2245Z/
Pierce WI-St. Croix WI-
537 PM CDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PIERCE AND
SOUTHEASTERN ST. CROIX COUNTIES WILL EXPIRE AT 545 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Wisconsin.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
The Twin Cities.
LAT...LON 4486 9269 4505 9252 4493 9223 4469 9245
TIME...MOT...LOC 2237Z 300DEG 21KT 4483 9239
$$
CTGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:42 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 4, 3:42 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 342 PM CDT Tue Jun 4 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 300 PM CDT Tue Jun 4 2019 A remnant MCV lasted through the morning and was reinvigorated by late morning as it encountered an increasingly moist and unstable airmass. Since, thunderstorms have intensified and expanded across the area with strong winds produced by the strongest storms. For the remainder of the evening, this first round of showers and thunderstorms will continue working through southern MN and western WI over the next few hours. Despite modest shear profiles in the area, a very unstable airmass has developed strong cold pools with the strongest cells, which has lead to strong downbust winds. New development is already underway across the eastern Dakotas and far western MN, in response to destabilization along the surface trough/frontal boundary. So, expect the second round of showers and thunderstorms to move through mainly from 8PM through 1AM from west to east, with a few showers lingering across eastern MN and western WI overnight. Dry high pressure from the north will move in overnight through tomorrow morning, meaning dry and pleasant weather will set in for tomorrow and tomorrow night. .LONG TERM...(Thursday through Tuesday) Issued at 300 PM CDT Tue Jun 4 2019 The longer term trends continue to focus warmer conditions early in the period with sharp cooling following a trough later in the weekend and early next week. Upper level ridging will provide generally warm and dry conditions to the region, Thursday and lingering through Friday night. Large area of high pressure will remain nearly stationary over the Great Lakes allowing for rather pleasant conditions. Temperatures are expected to range some 5 degrees above normal for a change. Later Saturday and Sunday, a southern stream trough will lift northeast ahead a deeper western CONUS trough across the central Mississippi River valley. This should lift deeper moisture north ahead of the trough and surface front over the Dakotas. This front will move east and move through the region Sunday into Monday. Clouds and shower threat will hold temperatures in the 70s for Sunday. Northwest flow becomes established once again into early next week with even cooler temperatures expected, trending about 5 degrees below normal. The deterministic models draw in another trough and surface cold front through the region around Tuesday of next week, along with the chance of showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday) Issued at 207 PM CDT Tue Jun 4 2019 Main issue is thunderstorms moving across central MN. These storms will continue moving SE roughly at 25 knots, so main changes to the TAFs were to move up the start time. Also, increased NW winds in tempo groups. Winds will be generally southerly, except if a storm is in the vicinity, in which case the wind will likely be northwesterly or northerly. The front itself is seeing convective initiation across South Dakota, so another round of showers and storms is still possible later tonight along the front. KMSP...Expect thunder to reach MSP by 4PM but latest trends indicate diminishing wind threat as outflow boundary has out run the storms. Still think a switch to northwest winds of around 25 knots is briefly possible shortly before the storms arrive. /OUTLOOK FOR KMSP/ Thu...VFR. Wind S 5-10 kts. Fri-Sat...VFR. Wind SE 5-10 kts. Sun...Chance MVFR/TSRA. Wind SE 5-10 kts becoming NW. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...SPD LONG TERM...DWE AVIATION...SPD
Hazardous weather outlook, Jun 4, 10:06 AM CDT, 7 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1006 AM CDT Tue Jun 4 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 051515- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1006 AM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon and tonight. Some of the storms could be severe, with damaging winds being the primary threat, followed by large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Area rivers will continue to run high through the rest of the week with ongoing flooding expected to persist. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon and tonight.
In the hours before
Local storm report, Jun 4, 5:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
500 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 5 S GRANITE FALLS 44.74N 95.54W
06/04/2019 E1.00 INCH YELLOW MEDICINE MN PUBLIC
RELAYED FROM FSD.
&&
CCSLocal storm report, Jun 4, 5:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
501 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 NNE NORTHFIELD 44.48N 93.15W
06/04/2019 DAKOTA MN TRAINED SPOTTER
6-8 INCH TREE BRANCHES DOWN.
&&
CCSLocal storm report, Jun 4, 5:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
502 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 ENE HENDERSON 44.54N 93.81W
06/04/2019 SCOTT MN STORM CHASER
3 POWER POLES SNAPPED AND 1 FRACTURED.
&&
BPHLocal storm report, Jun 4, 5:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
504 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 SW ELKO NEW MARKET 44.57N 93.34W
06/04/2019 E1.00 INCH SCOTT MN TRAINED SPOTTER
REPORTED BY TWO SPOTTERS IN ELKO NEW MARKET.
&&
CCSLocal storm report, Jun 4, 5:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
507 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG UNION HILL 44.54N 93.67W
06/04/2019 SCOTT MN TRAINED SPOTTER
BARN ROOF BLOWN OFF.
&&
CCSLocal storm report, Jun 4, 5:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
511 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 2 NNE ST. PETER 44.36N 93.96W
06/04/2019 NICOLLET MN LAW ENFORCEMENT
DISPATCH REPORTS TREE DOWN ON HWY 169 IN
NORTH ST. PETER.
&&
CCSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:03 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 27 min |
| Jun 4, 5:27 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 33 min |
| Jun 4, 6:00 PM CDT | Severe Thunderstorm Warning | MPX | Pepin, Pierce | 45 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.